News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Brown mucus discharge rather than period


 socialgirl - Tue Sep 22, 2009 12:41 pm

Hi, I was due on my period a few days ago. I am normally like clockwork with heavy bright red flows however, this time I have been getting brown mucus with tiny clumps in, not enough to wear a pad and only a few spots on panty liner now and agin. I usually see it when I wipe. I have also been having headaches and am severly tiered all the time. Please help! very Worried! x
 Debbie Miller, RN - Fri Sep 25, 2009 9:20 pm

User avatar Hello,
The only reason to worry about this is if you are concerned you may be pregnant. Some women have slight bleeding with pregnancy and it isn't like a full-blown period. If you are not sexually active without protection against pregnancy, this could be the case, but almost all women experience a "weird" period at times, miss one altogether or get an extra one in the same month. Brown fluid just means the blood is a little bit older and clumps are also normal since menstrual fluid is made up of tissue as well as blood.

I would not be alarmed about this. Chances are things will go back to normal in a month or so.

Best wishes.
 socialgirl - Sat Sep 26, 2009 10:31 am

Thank You. I have taken a pregnancy test and its negative. Im sure all will be fine next month. You have eased my mind completely. Thank You so much. x
 Debbie Miller, RN - Wed Sep 30, 2009 10:06 pm

User avatar You're welcome. Thanks for the update.
 butterflykiss3s03103 - Thu Oct 01, 2009 12:58 pm

I started bleeding today, and i thought it was my period because my iud fell out 2 days ago. But I don't know whats going on with my body, its bright bright red blood and im bleeding through a pad within a half hour i mean literally like the blood is soaking through the bottom of the pad on to my underwear... any advice as to whats going on?should i be concerned?
 Mrs k - Fri Oct 16, 2009 3:10 pm

Hello, im 25 years old and im sexully active i started taking bc four months ago and since then my period was normal until this last month instead of my period i started noticing some brownish discharge and i thought it was normal. I had it for three days then it was over. the next week i notice the discharge again when using a tissue its only when i use the restroom, then it when away then yesterday for the tird time in the month i had the discharge again would this had to do with my birth control? I have been having some abdominal pain similar to cramps but a little different the pain is mainly on the left side, also i have been very very sleepy and i feel very tired i really don't know what to think any ideas?
 Debbie Miller, RN - Sat Oct 24, 2009 10:54 am

User avatar Hello,
Periods can be affected by the hormones in birth control pills and many women report very light periods while on the pill. This is because it is not a real period, but just a withdrawal bleed when the hormone is withdrawn on the non-pill days. I would not be overly alarmed but since you are having other symptoms it might be wise to discuss this with your doctor. If you fear pregnancy, especially if you missed some pills, take a home pregnancy test. Pain on the side can be due to other pelvic conditions such as ovarian cysts, appendix, bowel problems, gall bladder or urinary tract infection among other things.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here